Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

On the ill-posedness for a nonlinear Schrödinger-Airy equation


Author: Xavier Carvajal
Journal: Quart. Appl. Math. 71 (2013), 267-281
MSC (2010): Primary 35Q55, 35Q53
Published electronically: October 18, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using ideas of Kenig, Ponce and Vega and an explicit solution with two parameters, we prove that the solution map of the initial value problem for a particular nonlinear Schrödinger-Airy equation fails to be uniformly continuous.

Also, we will approximate the solution to the nonlinear Schrödinger-Airy equation by the solution to the cubic nonlinear Schrödinger equation and prove ill-posedness in a more general case than above. This method was originally introduced by Christ, Colliander and Tao for the modified Korteweg-de Vries equation.

Finally, we consider the general case and we prove ill-posedness for all values of the parameters in the equation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35Q55, 35Q53

Retrieve articles in all journals with MSC (2010): 35Q55, 35Q53


Additional Information

Xavier Carvajal
Affiliation: Instituto de Matemática, Universidade Federal do Rio de Janeiro, C.P. 68530, C.E.P. 21944-970, Rio de Janeiro, R.J. Brazil
Email: carvajal@im.ufrj.br

DOI: http://dx.doi.org/10.1090/S0033-569X-2012-01297-1
PII: S 0033-569X(2012)01297-1
Keywords: Schrödinger equation, Korteweg-de Vries equation, ill-posedness
Received by editor(s): June 3, 2011
Published electronically: October 18, 2012
Additional Notes: The author was partially supported by FAPERJ, Brazil under grants E-26/111.564/2008 and E-26/ 110.560/2010 and by the National Council of Technological and Scientific Development (CNPq), Brazil, by the grant 303849/2008-8.
Article copyright: © Copyright 2012 Brown University



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2014 Brown University
Comments: qam-query@ams.org
AMS Website